Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 36, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 17, 2010, 4:48 PM CDT for George County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2010, 4:48 PM CDT (21:48 UTC)
- Expired
- May 17, 2010, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County George County, MS
The radar
The Mobile radar (KMOB), 42 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
480
WUUS54 KMOB 172148
SVRMOB
MSC039-172215-
/O.NEW.KMOB.SV.W.0036.100517T2148Z-100517T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
448 PM CDT MON MAY 17 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 515 PM CDT
* AT 445 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS 8 MILES SOUTHWEST OF BASIN...OR
ABOUT 17 MILES SOUTHWEST OF LUCEDALE...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN GEORGE COUNTY AT 500 PM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3085 8852 3073 8850 3073 8871 3074 8886
3083 8886
TIME...MOT...LOC 2147Z 275DEG 15KT 3073 8874
$$1 follow-up statement
200
WWUS54 KMOB 172212
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
512 PM CDT MON MAY 17 2010
MSC039-172219-
/O.EXP.KMOB.SV.W.0036.000000T0000Z-100517T2215Z/
GEORGE MS-
512 PM CDT MON MAY 17 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GEORGE COUNTY WILL
EXPIRE AT 515 PM CDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. SOUTHERN GEORGE
COUNTY CAN EXPECT BRIEF HEAVY DOWNPOURS...HOWEVER THIS STORM IS NO
LONGER CONSIDERED SEVERE.
LAT...LON 3085 8852 3073 8850 3073 8871 3074 8886
3083 8886
TIME...MOT...LOC 2209Z 275DEG 15KT 3072 8863
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:32 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 17, 3:32 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 332 PM CDT MON MAY 17 2010 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...THE UPPER TROF OVER THE EASTERN STATES MOVES SLOWLY OFF TO THE EAST THROUGH WEDNESDAY AS SUBTLE SHORTWAVE RIDGING BUILDS INTO THE AREA. THE SURFACE LOW ASSOCIATED WITH THE UPPER TROF BRINGS A TRAILING COLD FRONT/SURFACE TROF INTO THE FORECAST AREA OVERNIGHT WHICH THEN MOVES SLOWLY THROUGH THE REMAINDER OF THE AREA ON TUESDAY. TWO CELLS HAVE DEVELOPED OVER SOUTHEAST MISSISSIPPI...ONE ON THE OLD BOUNDARY NEAR THE COAST AND THE SECOND ON A MESOSCALE BOUNDARY FURTHER INLAND. ISOLATED CONVECTION IS ANTICIPATED THESE SURFACE FEATURES AND THE APPROACHING BOUNDARY AS IT MOVES INTO THE AREA THIS EVENING. BOTH THE NAM AND THE WRF ARE MORE AGGRESSIVE AND MOVE A SIGNIFICANT CLUSTER OF CONVECTION ACROSS THE SOUTHERN HALF OF THE AREA THIS EVENING BUT DIFFICULT TO ASCERTAIN IF HIGHER POPS ARE WARRANTED BASED ON CURRENT TRENDS AND HAVE STAYED WITH SLIGHT CHANCE POPS FOR NOW. HAVE GONE WITH PATCHY FOG AFTER MIDNIGHT. THERE IS A POTENTIAL FOR LOWER VISIBILITIES OVER THE COASTAL COUNTIES WHERE HEAVIER RAINS OCCURRED SATURDAY NIGHT INTO SUNDAY AND PERSISTENCE FROM WHERE FOG DEVELOPED LAST NIGHT. SMALL POPS FOLLOW FOR THE SOUTHERN HALF OF THE AREA FOR TUESDAY AFTERNOON FOR ISOLATED CONVECTION ALONG THE FRONTAL BOUNDARY WITH LOW LEVEL CONVERGENCE SOMEWHAT ENHANCED BY AFTERNOON SEA BREEZE CIRCULATION. DRY CONDITIONS FOLLOW FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. HAVE KEPT CURRENT PACKAGE SMALL POPS OVER THE NORTHERNMOST COUNTIES THURSDAY AND THURSDAY NIGHT FOR ISOLATED CONVECTION DEVELOPING ON THE FRONTAL BOUNDARY RETURNING NORTHWARD AS A WARM FRONT IN RESPONSE TO A SYSTEM MOVING ACROSS THE EASTERN PLAINS. DAYTIME TEMPERATURES CONTINUE TO BE SEVERAL DEGREES ABOVE SEASONABLE LEVELS AND NEAR SEASONABLE AT NIGHT. /29 && .LONG TERM (FRIDAY THROUGH MONDAY)...A LONGWAVE RIDGE AMPLIFIES OVER THE EASTERN STATES THROUGH SUNDAY WITH A SEA BREEZE DEVELOPING EACH AFTERNOON WITH PROGRESSIVELY WARMER DAYTIME TEMPERATURES. BOTH THE GFS AND ECMWF MOVE A TROPICAL WAVE INTO THE WESTERN ATLANTIC/EASTERN CARIBBEAN SUNDAY INTO MONDAY WHICH MAY WEAKEN THE SEA BREEZE CIRCULATION OVER THE FORECAST AREA. HAVE FOR NOW CONTINUED WITH SLIGHT CHANCE POPS THROUGH MONDAY FOR ISOLATED CONVECTION ALONG THE SEA BREEZE. /29 && .MARINE...A WEAK FRONTAL BOUNDARY WILL STALL ACROSS THE NORTHERN GULF AND WEAKEN THROUGH THE NEXT COUPLE OF DAYS. THIS WILL LEAD TO GENERALLY LIGHT WINDS AND LOW SEAS. A MORE ESTABLISHED ONSHORE FLOW WILL RESUME AFTER MID WEEK AS A SURFACE RIDGE REBUILDS OVER THE NORTHEAST GULF OF MEXICO. /13 && .FIRE WEATHER...A WEAK COLD FRONT APPROACHING FROM THE NORTH WILL SLOWLY MOVE THROUGH THE REGION THROUGH TUESDAY WITH A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS. SOMEWHAT DRIER AIR FLOWS INTO THE REGION FOR TUESDAY AND WEDNESDAY. RELATIVE HUMIDITIES MAY BRIEFLY DROP BELOW CRITICAL LEVELS OVER THE INTERIOR PORTION OF THE NORTHWEST FLORIDA PANHANDLE ON WEDNESDAY BUT WILL NOT SATISFY DURATION REQUIREMENTS. RELATIVE HUMIDITIES OTHERWISE REMAIN ABOVE CRITICAL LEVELS THROUGH THURSDAY. /29 && .AVIATION (18Z ISSUANCE)...VFR CONDITIONS ARE EXPECTED TO DOMINATE THROUGH MUCH OF THE PERIOD. A BRIEF PERIOD OF MVFR CONDITIONS IS POSSIBLE IN AND AROUND ISOLATED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. /13 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 66 88 63 88 / 20 20 10 10 PENSACOLA 70 85 67 85 / 20 20 10 05 DESTIN 71 84 70 84 / 20 20 05 05 EVERGREEN 61 88 58 88 / 20 10 05 05 WAYNESBORO 59 86 55 87 / 20 10 05 10 CAMDEN 61 88 57 86 / 20 10 05 05 CRESTVIEW 63 90 62 89 / 20 20 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 17, 5:34 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 534 AM CDT MON MAY 17 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 534 AM CDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF RESIDUAL BOUNDARY LAYER MOISTURE...CLEAR SKIES...AND LIGHT WINDS OVERNIGHT WILL LEAD TO THE DEVELOPMENT OF PATCHY FOG...POSSIBLY DENSE AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.